How is hearing loss related to Antiretrovirals
Jan 19, 2005
People involved with the daily care of children with HIV positive status in South Africa have confided in me that these children, who are on first generation antiretroviral medications, seem to be experiencing decreased hearing sensitivity since they've been on the medication. I plan to do a study on this aspect of communication impairment since I'm a final year student in Speech therapy. Could you please supply me with some insights regarding this possible side effect of ARVTs?
Response from Dr. Henry
In my adult patients occasionally there seems to be accelerated hearing loss possible due to one of the antiretrovirals. Which drug often is hard to pin down. I have had a few patients where it seemed like 3TC or AZT might have contributed so the meds were switched around with variable improvement. That can be a tough issue to address. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Are The Chances Of Getting HIV From Anal Sex Top?
- What Is The Risk Of Getting HIV From Piercing?
- Does Blood In Urine Mean I Have Hiv?
- Is Sinus Infection An Early Sign Of HIV?
- Blowjob From A Prostitute How Long Does It Take To Test Positive For HIV
- Bronchitis After Sex With Stripper Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.